Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 106, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 17, 2015, 4:33 PM CDT for 4 counties in Oklahoma. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 18, 2015, 1:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Garvin County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:26 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 17, 3:26 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT WED JUN 17 2015
.DISCUSSION...
WELL-DEFINED CIRCULATION ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM BILL IS JUST NORTH OF FORT WORTH AT MID AFTERNOON. SO
FAR...HOURLY RAINFALL RATES ACROSS SOUTHERN OKLAHOMA HAVE NOT BEEN
EXCESSIVE...BUT 6 HOURLY AMOUNTS ARE APPROACHING 3 INCHES IN FAR
SOUTHERN OKLAHOMA (MESONET BURNEYVILLE).
WITH THE SLOW MOVEMENT OF THE TROPICAL SYSTEM...AROUND 10 MPH...
RAINFALL AMOUNTS WILL CONTINUE TO ADD...RESULTING IN AREAL
FLOODING AND PERHAPS MAJOR FLOODING ON SOME RIVERS IN SOUTHERN
OKLAHOMA. OCCASIONALLY...WARM CORE SYSTEMS WILL HAVE A TENDENCY
TO HAVE "CORE RAINS" OVERNIGHT NEAR THE CENTER OF CIRCULATION. IF
THIS OCCURS...THERE WILL BE A SMALLER AREA THAT RECEIVES VERY
HEAVY RAINFALL (PERHAPS ARDMORE... TISHOMINGO...PAULS
VALLEY...ADA.) FARTHER WEST...THERE WILL BE A GRADIENT OF 1-2
INCH RAINFALL AND LITTLE OR NO RAIN.
BY LATE THURSDAY...THE SYSTEM SHOULD BE LOCATED FAR ENOUGH NORTH
TO FINALLY MOVE FASTER NORTH AND EAST.
OVER THE WEEKEND...A RIDGE CENTER OVER OFF THE CALIFORNIA COAST
WILL BEGIN TO BUILD EAST ACROSS THE SOUTHERN PLAINS. THIS SHOULD
BRING MAINLY DRY...BUT HOT AND MUGGY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 82 69 87 / 90 50 20 10
HOBART OK 68 88 69 92 / 20 10 10 10
WICHITA FALLS TX 69 89 71 92 / 60 30 20 10
GAGE OK 65 86 67 91 / 10 10 10 10
PONCA CITY OK 69 80 69 87 / 30 40 20 10
DURANT OK 71 84 71 87 / 100 70 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ018>020-
023>032-038>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ086-089-090.
&&Hazardous weather outlook, Jun 17, 11:55 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT WED JUN 17 2015 OKZ004>048-050>052-TXZ083>090-181700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .HEAVY RAINFALL AND FLOODING... MAIN-STEM RIVER FLOODING IS OCCURRING IN PARTS OF SOUTHERN AND CENTRAL OKLAHOMA. FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY THURSDAY... WITH THE BEST CHANCE IN PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. .THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY AS THE TROPICAL DEPRESSION MOVES OVER THE REGION. THERE IS A MARGINAL RISK OF A FEW STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING ALONG AND SOUTH AND EAST OF A LINE FROM CHANDLER AND SHAWNEE... TO PAULS VALLEY AND ARDMORE OKLAHOMA. A FEW WEAK AND BRIEF TORNADOES OR STRONG GUSTY WINDS WILL BE POSSIBLE DUE TO THE TROPICAL SYSTEM... BUT FLOODING RAINFALL WILL BE A MUCH GREATER AND WIDESPREAD CONCERN. THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE AFTER SUNSET BUT STORMS AND WIDESPREAD RAIN WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .HEAVY RAINFALL AND FLOODING... MAIN-STEM RIVER FLOODING WILL CONTINUE UNTIL AT LEAST FRIDAY IN PARTS OF SOUTHERN AND CENTRAL OKLAHOMA. FLASH FLOODING WILL REMAIN POSSIBLE IN PARTS OF SOUTHEAST... SOUTH CENTRAL... AND CENTRAL OKLAHOMA THROUGH THURSDAY AFTERNOON. .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. THE RISK OF SEVERE WEATHER IS VERY LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 25
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:47 AM CDT | River Flood Warning | OUN | Caddo, Garvin, Grady | 58 hr |
| Jun 17, 2:47 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 3 days |
| Jun 17, 8:30 AM CDT | River Flood Warning | OUN | Bryan | 4 days |
| Jun 17, 8:30 AM CDT | River Flood Warning | OUN | Atoka | 59 hr |
| Jun 17, 8:34 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 42 hr |
| Jun 17, 1:01 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love | 3 hr |
| Jun 17, 2:07 PM CDT | Flash Flood Warning | OUN | Jefferson, Love | 12 hr |
| Jun 17, 2:14 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 4 days |
| Jun 17, 2:21 PM CDT | River Flood Warning | OUN | Garvin, Murray | 19 hr |
| Jun 17, 2:51 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Garvin, Johnston, Marshall and 2 more | 5 hr |
| Jun 17, 3:40 PM CDT | Flash Flood Warning | OUN | Bryan, Carter, Johnston, Love, Marshall, Murray and 1 more | 10 hr |
| Jun 17, 5:12 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Jefferson, Stephens | 6 hr |
| Jun 17, 6:07 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, Hughes, Lincoln, McClain and 3 more | 6 hr |
| Jun 17, 5:22 PM CDT | Areal Flood Advisory | OUN | Clay | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.